Search
  • Candice C.

The “Benadryl Challenge"


I read an article the other day about how teenagers were overdosing on a very common over-the-counter (OTC) medication by the name of Benadryl. Benadryl (diphenhydramine) is an antihistamine that is used to help reduce or treat symptoms such as sneezing, itching, watery eyes and runny nose.

The “Benadryl Challenge” has been posted on the very popular social media application known as “Tik Tok”. This challenge is described as a way to encourage viewers to take large doses of Benadryl to induce hallucinations. Teenagers are finding this challenge cool and interesting and are overdosing on this medication. But, they are unware of the short term and long term effects that can occur.

Medications that are not used properly can cause serious health issues and even death in some situations. The Food and Drug Administration did issue a warning to advise that serious health problems can occur due to the consumption of excessive amounts of this medication.

It was reported that a 15 year old died after doing the “Benadryl Challenge” and others have been hospitalized. A lot of people think that just because a medication is considered over-the-counter that it will do no harm. In a way that is true but not entirely. Just because you can purchase a medication over the counter doesn’t mean that you can take a medication however you want. You should still follow the directions carefully on the bottle or follow the directions that you were given from your Pharmacist or your doctor. You should always ask a doctor or pharmacist if it is safe for you to take a medication especially if you have other medical conditions.


Do you think that over-the-counter (OTC) medications are still safe?!

Share your thoughts below!

18 views

© 2020 by Candi's Pharm Tech Guide. Proudly created by www.lionleadsdigital.com

Get Social

  • Grey Facebook Icon
  • Grey Twitter Icon
  • Grey LinkedIn Icon
  • Grey YouTube Icon